Alert archive / New Mexico / High Wind Warnings in 2011
High Wind Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 17, 2011, 3:25 AM MDT for Eddy County, New Mexico. It took effect at Apr 17, 2011, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 3:25 AM MDT (09:25 UTC)
- In effect from
- Apr 17, 2011, 12:00 PM MDT
- Expired
- Apr 17, 2011, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5625 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509
WWUS74 KMAF 170925
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 AM CDT SUN APR 17 2011
...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON
AND MONDAY...
...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS TUESDAY...
.STRONG WESTERLY MID LEVEL WINDS WILL STRENGTHEN ACROSS WEST
TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND MIX DOWN TO THE
SURFACE. THIS WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE
MOUNTAINS THIS AFTERNOON. THESE HIGH WINDS ARE EXPECTED AGAIN
MONDAY AND ARE POSSIBLE TUESDAY ACROSS THE GUADALUPE MOUNTAINS.
NMZ027-TXZ258-172200-
/O.NEW.KMAF.HW.W.0028.110417T1800Z-110418T0000Z/
/O.NEW.KMAF.HW.A.0018.110419T1500Z-110420T0300Z/
/O.CON.KMAF.HW.W.0027.110418T1500Z-110419T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
325 AM MDT SUN APR 17 2011
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MONDAY TO
MIDNIGHT MDT MONDAY NIGHT...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING... AND FROM 9 AM MONDAY TO MIDNIGHT MONDAY NIGHT.
A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS
IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.
* TIMING...WARNING THIS AFTERNOON AND MONDAY.
WATCH TUESDAY.
* WINDS...WEST 35 TO 45 MPH...WITH GUSTS TO 65 MPH.
* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY
EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS
OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT
EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING
IN THE VICINITY OF THE GUADALUPE MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$1 follow-up statement
391 WWUS74 KMAF 171959 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT SUN APR 17 2011 ...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THROUGH TUESDAY... .STRONG WESTERLY MID LEVEL FLOW WILL CONTINUE TO SPREAD ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THROUGH TUESDAY. PERIODS OF HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS THROUGH TUESDAY... MAINLY DURING THE MID MORNING TO EVENING HOURS. NMZ027-TXZ258-181000- /O.UPG.KMAF.HW.A.0018.110419T1500Z-110420T0300Z/ /O.NEW.KMAF.HW.W.0029.110419T1500Z-110420T0300Z/ /O.CON.KMAF.HW.W.0028.000000T0000Z-110418T0000Z/ /O.CON.KMAF.HW.W.0027.110418T1500Z-110419T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 159 PM MDT SUN APR 17 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT... ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY... * TIMING...THROUGH LATE THIS AFTERNOON...THEN AGAIN DURING THE MORNING THROUGH EVENING HOURS MONDAY AND TUESDAY. * WINDS...TODAY AND MONDAY...WEST 35 TO 45 MPH...WITH GUSTS TO 65 MPH. TUESDAY...WEST 40 TO 50 MPH...WITH GUSTS TO 70 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 17, 3:17 AM MDT, 8 minutes earlier.
Area forecast discussion, Apr 17, 3:17 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 AM CDT SUN APR 17 2011
.DISCUSSION...
FLAT UPPER RIDGE EXTENDING IN FROM THE WEST WILL RESULT IN WARM
WEATHER FOR THE AREA. NOT A LOT OF CHANGE IN THE OVERALL PATTERN
WITH THE PERSISTENT WESTERLY SURFACE WIND KEEPING THE AREA WARM AND
DRY... FIRE WX CONCERNS WILL BE ADDRESSED BELOW. SMOKE FROM FIRES
WELL TO THE SE HAS BEEN BLOWING ACROSS THE MAF/ODO AREA OVERNIGHT...
AS THE WIND HAS BECOME MORE SOUTHERLY VISIBILITIES HAVE IMPROVED.
WILL START OFF THE DAY WITH A SOUTH WIND THAT QUICKLY SWINGS AROUND
TO THE WEST AS A SURFACE LOW DRIFTS SOUTHEAST ACROSS THE PANHANDLE.
THIS LOW WILL DRAG A SURFACE TROUGH ACROSS THE AREA WITH THE WIND
BECOMING WESTERLY BEHIND IT. WESTERLIES CONTINUE MONDAY AS A NEW
LEESIDE LOW DEVELOPS OVER SE COLORADO. THIS LOW WILL MOVE EAST
TUESDAY AS WESTERLIES REMAIN OVER THE AREA... MAY BE FAIRLY WINDY
TUESDAY. MODELS BRING A FRONT INTO THE AREA WEDNESDAY BUT SEEM TO
HAVE A HARD TIME PUSHING IT THROUGH THE CWA INSTEAD HANGING IT UP
OVER THE PERMIAN BASIN DURING THE DAY... PROGRESSING MORE AT NIGHT.
WILL HAVE AN EAST TO SOUTHEAST WIND THURSDAY BEFORE A WEST WIND
RETURNS FRIDAY.
IT DOES APPEAR A STRONG 850MB THERMAL RIDGE SETS UP OVER THE AREA AND
RESULTS IN UNSEASONABLY WARM TEMPERATURES THE NEXT FEW DAYS. WILL
CONTINUE PREVIOUS FORECAST OF ABOVE GUIDANCE TEMPS. HAVE INCREASED
TEMPS SLIGHTLY MONDAY... IT APPEARS MAF WILL HAVE NEAR RECORD HIGHS
MONDAY AND TUESDAY.
ALREADY HAD A HIGH WIND WARNING FOR GUADALUPES ON MONDAY... BUT
700MB WINDS LOOK AS STRONG TODAY AS MONDAY AND GUIDANCE NOW
INDICATING 35KTS DURING THE AFTERNOON SO ADDED A HIGH WIND WARNING
FOR TODAY STARTING 18Z. STRONGEST WINDS LOOK TO BE TUESDAY SO HAVE
ADDED A HIGH WIND WATCH FOR GUADALUPES ON TUESDAY. BASICALLY WILL BE
WINDY IN THE MOUNTAINS NEXT FEW DAYS... BUT TUESDAY LOOKS THE
WINDIEST AS PRESSURE GRADIENT TIGHTENS AROUND SURFACE LOW.
RAIN CHANCES DO NOT LOOK GREAT BUT AT LEAST MODELS ARE BEGINNING TO
TEASE US WITH A LITTLE PRECIP AROUND THE EDGE OF THE CWA. BEST
CHANCES WILL BE THE EASTERN PERMIAN BASIN. GFS STARTS DEVELOPING
LIGHT PRECIP OVER THE EAST AFTER 06Z THURSDAY CONTINUING TO DEVELOP
QPF THROUGH 12Z FRIDAY... AND AGAIN ON SUNDAY. THURSDAY QPF IS
AHEAD OF AN UPPER TROUGH COMING OVER THE GREAT BASIN INTO AZ SO
THERE IS THE POTENTIAL IF CAN KEEP SOME MOISTURE AROUND.
&&
.FIRE WEATHER...
ZONAL MID LEVEL FLOW WILL AID IN THE DEVELOPMENT OF DEEPENING
SURFACE LOW PRESSURE OVER THE TEXAS PANHANDLE LATER THIS AFTERNOON
AND AGAIN ON MONDAY. THIS WILL RESULT IN BREEZY TO WINDY DOWNSLOPE
SOUTHWEST TO WEST WINDS ACROSS THE AREA.
AFTERNOON RH VALUES WILL BE IN THE SINGLE DIGITS ACROSS MOST OF THE
CWA EXCEPT THE EXTREME EASTERN AREAS...AND RH VALUES BELOW 10
PERCENT ACROSS THE ENTIRE AREA ON MONDAY IN COMBINATION WITH 20 FOOT
WINDS IN EXCESS OF 20 MPH WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE ENTIRE AREA.
MODELS ALSO SHOW A SIGNIFICANT 850 MB THERMAL RIDGE...TEMPERATURES
IN 25 TO 28C RANGE...DRAPED ACROSS THE AREA THROUGH TUESDAY. THIS
WILL RESULT IN UNSEASONABLY WARM TEMPERATURES ACROSS THE AREA. HIGH
TEMPERATURES WELL INTO THE 90S ARE 15 DEGREES ABOVE NORMAL FOR THIS
TIME OF YEAR.
WITH A WEAK UPPER LEVEL TROUGH EXPECTED TO MOVE INTO THE CENTRAL
PLAINS ON TUESDAY...WE SHOULD SEE ASSOCIATED SURFACE LOW PRESSURE
DEEPEN SLIGHTLY AND EXPAND A LITTLE FARTHER EASTWARD INTO OKLAHOMA
AND KANSAS. THE END RESULT OF THIS FOR OUR AREA SHOULD BE INCREASED
SURFACE WINDS ACROSS OUR AREA AND AN EASTWARD ADVANCEMENT OF THE DRY
AIR...EASILY ENCOMPASSING OUR ENTIRE AREA AND AREAS WELL TO THE
EAST. OVERALL...PRIMARY INDICATIONS ARE THAT EACH SUCCESSIVE DAY
BEGINNING TODAY AND CONTINUING THROUGH TUESDAY WILL PRESENT
INCREASINGLY CRITICAL FIRE WEATHER CONDITIONS. THUS...HAVE UPGRADED
THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR TUESDAY.
FIRE WEATHER CONCERNS SHOULD BE SLIGHTLY REDUCED ON WEDNESDAY AS
WIND SPEEDS FALL BELOW CRITICAL THRESHOLDS ACROSS MOST OF THE AREA.
HOWEVER...TEMPERATURES WILL STILL REMAIN MUCH WARMER THAN NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 93 60 96 58 / 0 0 0 0
CARLSBAD NM 94 58 94 57 / 0 0 0 0
DRYDEN TX 91 63 101 60 / 0 0 0 0
FORT STOCKTON TX 96 63 97 60 / 0 0 0 0
GUADALUPE PASS TX 84 61 85 54 / 0 0 0 0
HOBBS NM 92 57 94 54 / 0 0 0 0
MARFA TX 86 46 88 40 / 0 0 0 0
MIDLAND INTL AIRPORT TX 94 59 96 57 / 0 0 0 0
ODESSA TX 94 60 96 58 / 0 0 0 0
WINK TX 96 60 97 56 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 6 AM THIS MORNING TO 9 PM MDT TUESDAY FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WARNING FROM 9 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ TUESDAY FOR THE FOLLOWING ZONES... ANDREWS...
BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 9 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
03/72Hazardous weather outlook, Apr 16, 9:38 PM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1038 PM CDT SAT APR 16 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-180345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1038 PM CDT SAT APR 16 2011 /938 PM MDT SAT APR 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT SEVERAL WILDFIRES CONTINUED TO BURN ACROSS WEST TEXAS TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT...WINDY AND VERY DRY CONDITIONS ARE EXPECTED SUNDAY AND MONDAY. SINCE THE HOT TEMPERATURES WILL BE ACCOMPANIED BY LOW TO VERY LOW RH'S AND WIND SPEEDS OF 20 MPH MORE OFTEN THAN NOT...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL BUT THE PRESIDIO VALLEY SUNDAY THROUGH MONDAY. DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE...ESPECIALLY MONDAY. HIGH WINDS COULD AFFECT THE GUADALUPE MOUNTAINS MONDAY AND MONDAY EVENING. THEREFORE...A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS FOR THIS TIME FRAME. CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR AGAIN TUESDAY AS WINDS WILL STAY ELEVATED DUE TO AN UPPER STORM SYSTEM PASSING BY TO THE NORTH OF THE AREA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST OF THE AREA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:25 AM MDT | High Wind Watch | MAF | 11 hr | |
| Apr 17, 1:59 PM MDT | High Wind Warning | MAF | 48 hr |
Nearby
High Wind Warnings in New Mexico, 2011High Wind Warnings in Texas, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.